Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A canonical form for planar Farey sets


Author: Norman Richert
Journal: Proc. Amer. Math. Soc. 83 (1981), 259-262
MSC: Primary 10F35
DOI: https://doi.org/10.1090/S0002-9939-1981-0624910-3
MathSciNet review: 624910
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Asmus Schmidt has developed a new algorithm for generating Gaussian rational approximations to complex irrational numbers. The method is based on the structure of a certain collection of planar sets. Schmidt suggested an inductive proof for the structure theorem without publishing the details. The present paper presents a proof, which is not inductive in character.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10F35

Retrieve articles in all journals with MSC: 10F35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0624910-3
Article copyright: © Copyright 1981 American Mathematical Society